MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS ARRAY DRILL PIN 125X4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY IRELAND - 9616671 VELYS ARRAY DRILL PIN 125X4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 451570005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Osteopenia/ Osteoporosis (2651); Limb Fracture (4518)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a light osteoporosis suffered a femoral fracture 2.5 weeks after a total knee arthroplasty procedure performed with the velys robotic assisted surgery system; the fracture occurred when she stood up from a seated position, and the surgeon suspected it was caused by the holes made by the velys array pins.All available information has been disclosed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d6b, d10 (concomitant).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿postop (2.5 weeks) femoral fracture after vras tka procedure.Female patient, light osteoporosis.The fracture occurred when patient stood up from a seated position 2.5 weeks post op.And surgeon thinks this is due to the holes of the velys array pins¿.The velys array drill pin 125x4 mm was not returned to depuy synthes, however photos were provided for review.The radiographic images show a supracondylar periprosthetic fracture.However, due to the image quality and the limited evidence provided, it is not possible to assess the patient¿s bone density or determine the precise locations where the array drill pin were inserted during the procedure.Nonetheless, it is reasonable to suspect that the observed fracture may have occurred at or near the insertion sites.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
VELYS ARRAY DRILL PIN 125X4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23818183
Report Number1818910-2025-21990
Device Sequence Number18668076
Product Code LXH
UDI-Device Identifier10603295519096
UDI-Public(01)10603295519096
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number451570005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/12/2026
03/02/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/13/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN KNEE FEMORAL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale